Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the computation of unit groups and class groups of totally real quartic fields


Authors: J. Buchmann, M. Pohst and J. von Schmettow
Journal: Math. Comp. 53 (1989), 387-397
MSC: Primary 11Y40; Secondary 11R16, 11R27, 11R80
DOI: https://doi.org/10.1090/S0025-5718-1989-0970698-1
MathSciNet review: 970698
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe the computation of a system of fundamental units and of the class group for each totally real quartic field $ \mathcal{F}$ of discriminant less than $ {10^6}$. Generating equations, integral bases, and the Galois groups for all those fields were recently given by Buchmann and Ford.


References [Enhancements On Off] (What's this?)

  • [1] J. Buchmann, "On the computation of units and class numbers by a generalization of Lagrange's algorithm," J. Number Theory, v. 26, 1987, pp. 8-30. MR 883530 (89b:11104)
  • [2] J. Buchmann, "On the period length of the generalized Lagrange algorithm," J. Number Theory, v. 26, 1987, pp. 31-37. MR 883531 (88g:11078)
  • [3] J. Buchmann & D. Ford, "On the computation of totally real quartic fields of small discriminant," Math Comp., v. 52, 1989, pp. 161-174. MR 946599 (89f:11147)
  • [4] H. Cohen & J. Martinet, "Class groups of number fields: Numerical heuristics," Math. Comp., v. 48, 1987, pp. 123-137. MR 866103 (88e:11112)
  • [5] P. D. Domich, R. Kannan & L. E. Trotter, Jr., "Hermite normal form computation using modulo determinant arithmetic," Math. Oper. Res., v. 12, 1987, pp. 50-59. MR 882842 (88e:65047)
  • [6] U. Fincke & M. Pohst, "Improved methods for calculating vectors of short length in a lattice, including a complexity analysis," Math. Comp., v. 44, 1985, pp. 463-471. MR 777278 (86e:11050)
  • [7] D. E. Knuth, The Art of Computer Programming, Vol. 2. Seminumerical Algorithms, Addison-Wesley, Reading, Mass., 1981. MR 633878 (83i:68003)
  • [8] P. Noordzij, "Über das Produkt von vier reellen, homogenen, linearen Formen," Monatsh. Math., v. 71, 1967, pp. 436-445. MR 0230686 (37:6246)
  • [9] M. Pohst & H. Zassenhaus, "Über die Berechnung von Klassenzahlen und Klassengruppen algebraischer Zahlkörper," J. Reine Angew. Math., v. 361, 1985, pp. 50-72. MR 807252 (87g:11147)
  • [10] M. Pohst & H. Zassenhaus, Algorithmic Algebraic Number Theory, Cambridge Univ. Press, New York, 1989. MR 1033013 (92b:11074)
  • [11] R. Remak, "Über die Grössenbeziehung zwischen Diskriminante und Regulator eines algebraischen Zahlkörpers," Compositio Math., v. 10, 1952, pp. 245-285. MR 0054641 (14:952d)
  • [12] J. Graf V. Schmettow, Über die Berechnung von Klassengruppen algebraischer Zahlkörper, Diplomarbeit, Düsseldorf, 1987.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y40, 11R16, 11R27, 11R80

Retrieve articles in all journals with MSC: 11Y40, 11R16, 11R27, 11R80


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1989-0970698-1
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society